Please be patient! It may take up to ONE minute to load all the Engines.
Problems? Please contact our support.
Cetirizine and Pseudoephedrine (Systemic)
In the U.S.-
Cetirizine and pseudoephedrine ( se-TEER-a-zeen and su-do-a-FED-rin) is a combination of an antihistamine and a decongestant used to treat the symptoms of seasonal or yearly allergies. Antihistamines work by preventing the effects of a substance called histamine, which is produced by the body. Histamine can cause itching, sneezing, runny nose, and watery eyes. Decongestants produce a narrowing of blood vessels. This leads to clearing of nasal congestion, but it may also cause an increase in blood pressure in patients who have high blood pressure. This medicine is available only with your doctor's prescription, in the following dosage forms:
Before Using This Medicine
In deciding to use a medicine, the risks of taking the medicine must be weighed against the good it will do. This is a decision you and your doctor will make. For cetirizine and pseudoephedrine, the following should be considered:
Allergies- Tell your doctor if you have ever had any unusual or allergic reaction to cetirizine or other antihistamines (especially hydroxyzine [e.g. Atarax]) or pseudoephedrine, or to amphetamine, dextroamphetamine (e.g., Dexedrine), ephedrine (e.g., Ephed II), epinephrine (e.g., Adrenalin), isoproterenol (e.g., Isuprel), metaproterenol (e.g., Alupent), methamphetamine (e.g., Desoxyn), norepinephrine (e.g., Levophed), phenylephrine (e.g., Neo-Synephrine), phenylpropanolamine (e.g., Dexatrim), or terbutaline (e.g., Brethine). Also tell your health care professional if you are allergic to any other substances, such as foods, preservatives, or dyes.
Pregnancy- The combination of cetirizine and pseudoephedrine has not been studied in pregnant women. However, studies in animals have shown that cetirizine and pseudoephedrine causes birth defects. Discuss with your doctor whether or not you should continue to use this medicine if you become pregnant.
Breast-feeding- Cetirizine and pseudoephedrine do pass into breast milk. Use is not recommended since the chances are greater for this medicine to cause side effects in the nursing baby.
Children- Use is not recommended in infants and children up to 12 years of age. In children 12 years of age and older, this medicine is not expected to cause different side effects or problems than it does in adults.
Older adults- Many medicines have not been studied specifically in older people. Therefore, it may not be known whether they work exactly the same way they do in younger adults or if they cause different side effects or problems in older people. There is no specific information comparing use of cetirizine and pseudoephedrine in the elderly with use in other age groups.
Other medicines- Although certain medicines should not be used together at all, in other cases two different medicines may be used together even if an interaction might occur. In these cases, your doctor may want to change the dose, or other precautions may be necessary. When you are taking cetirizine and pseudoephedrine, it is especially important that your doctor and pharmacist know if you are taking any of the following:
Other medical problems- The presence of other medical problems may affect the use of cetirizine and pseudoephedrine. Make sure you tell your doctor if you have any other medical problems, especially:
Proper Use of This Medicine
Take this medicine only as directed. Do not take more of it and do not take it more often than recommended on the label, unless otherwise directed by your doctor. To do so may increase the chance of side effects .
Swallow the extended-release tablet whole. Do not crush, break, or chew before swallowing.
The dose of cetirizine and pseudoephedrine may be different for different patients. The following information includes only the average doses of cetirizine and pseudoephedrine.
If you are taking this medicine regularly and you miss a dose, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not double doses.
To store this medicine:
Precautions While Using This Medicine
The antihistamine in this medicine will add to the effects of alcohol and other CNS depressants including tricyclic antidepressants (medicines that slow down the nervous system, possibly causing drowsiness). Some examples of CNS depressants are other antihistamines or medicine for hay fever, other allergies, or colds; sedatives, tranquilizers, or sleeping medicine; prescription pain medicine or narcotics; barbiturates; medicine for seizures; muscle relaxants; or anesthetics, including some dental anesthetics. Examples of Tricyclic antidepressants are amitriptyline [e.g. Elavil], amoxapine [e.g. Asendin], clomipramine [ e.g. Anafranil], desipramine [e.g. Pertofrane], doxepine [e.g. Sinequan], imipramine [ e.g. Tofranil], nortriptyline [e.g. Aventyl], protriptyline [Vivactil], trimipramine [e.g. Surmontil]. Check with your doctor before taking any of the above while you are taking this medicine.
The antihistamine in this medicine may cause some people to become drowsy, dizzy, or less alert than they are normally. Make sure you know how you react to this medicine before you drive, use machines, or do anything else that could be dangerous if you are dizzy or are not alert.
Antihistamines may cause dryness of the mouth, nose, and throat. For temporary relief, use sugarless candy or gum, melt bits of ice in your mouth, or use a saliva substitute. However, if your mouth continues to feel dry for more than 2 weeks, check with your dentist. Continuing dryness of the mouth may increase the chance of dental disease, including tooth decay, gum disease, and fungus infections.
The decongestant in this medicine may cause some people to be nervous or restless or to have trouble in sleeping. If you have trouble in sleeping, take the last dose of this medicine for each day a few hours before bedtime . If you have any questions about this, check with your doctor.
Side Effects of This Medicine
Side Effects of This Medicine
Along with its needed effects, a medicine may cause some unwanted effects. Although not all of these side effects may occur, if they do occur they may need medical attention.
Get emergency help immediately if any of the following symptoms of overdose occur:
Check with your doctor as soon as possible if any of the following side effects occur:
Other side effects may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. However, check with your doctor if any of the following side effects continue or are bothersome.
Other side effects not listed above may also occur in some patients. If you notice any other effects, check with your doctor.
Last updated: Tue, 06 Jan 2009 00:20:03 GMT